Prevacid seems to be making it worse?.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

dorri
Veteran Member


Date Joined Feb 2003
Total Posts : 1979
   Posted 10/12/2014 10:12 PM (GMT -6)   
  It could be just me, but I won't really know unless I go off prevacid for a few days.  I have nausea, bad gas after eating, feeling like food is stuck in my throat, and occasional stomach discomfort, could prevacid be causing this?  Seems l feel worse since the GI doubled my med, but want to keep trying it his way, to make sure if there is a chance of the PPI healing my gut, than so be it. 

Pat Tall
Veteran Member


Date Joined Aug 2012
Total Posts : 950
   Posted 10/12/2014 10:26 PM (GMT -6)   
Hello Dorri, I haven't read your previous remarks but when you say your medicine was doubled-- did you mean twice a day or once a day but doubled? Some docs tell you PPi in morning and maybe an H2 at bedtime.

The forum has a great article on how to properly take your medicine and its timing. From what I've read on this forum, many are not taking it properly. Of course, follow your doctors very specific timing schedule in order for the medicine to reach the lower intestine before food consumption.

If you want me to, I'll be glad to send you a link to the article. I don't want to go against doctor instructions. We aren't docs, just trying to help through this disease. Wish you well. Kind regards. Pat F

CAGU
Regular Member


Date Joined Apr 2014
Total Posts : 315
   Posted 10/12/2014 10:34 PM (GMT -6)   
Proton pump inhibitors can cause delayed gastric emptying. When you have delayed gastric emptying your stomach is not breaking down the food quickly enough so food and acid are being pushed back up in your esophagus. Symptoms can include: nausea , stomach pain especially after eating, GERD, abdominal distention, bloating, burping, and in worse cases vomiting

The food stuck in your throat is called globus sensation. The throat becomes inflamed from the acid coming up which makes it feel like there is food stuck in your throat.

There are many medications that can cause delayed gastric emptying. However, doctors do not recognize proton pump inhibitors as being one of the medications.

If a medication caused delayed gastric emptying, it usually will reverse itself once you are off the medication. However to get off a Proton pump inhibitor you will have to go through acid rebound to get off the medication. Acid rebound is why most people have problems trying to get off their PPI. You will need to google acid rebound before you stop taking your PPI so you will know what to expect.

dorri
Veteran Member


Date Joined Feb 2003
Total Posts : 1979
   Posted 10/12/2014 10:49 PM (GMT -6)   
Thank you for the explanation, it all makes sense. Most of my symptoms happen after eating. The doctor said to take one in the morning and another at night.

I've only been on them since the end of Sept, and the GI increased it not even a week ago. Could being on it for such a short time, still cause rebound going off of it so soon?

dorri
Veteran Member


Date Joined Feb 2003
Total Posts : 1979
   Posted 10/12/2014 10:50 PM (GMT -6)   
Pat, would appreciate the link.

CAGU
Regular Member


Date Joined Apr 2014
Total Posts : 315
   Posted 10/12/2014 11:10 PM (GMT -6)   
If you are on the PPI for two weeks or longer, you will experience acid rebound coming off the medication However, it could be less for some people. H2-blockers can also cause acid rebound just not as bad as the PPIs.

It can take 6 weeks to a few months just to adjust to a lower dosage.

Pat Tall
Veteran Member


Date Joined Aug 2012
Total Posts : 950
   Posted 10/13/2014 12:48 PM (GMT -6)   
Here is link. Well worth reading.

Http://www.practicalgastro.com/pdf/January07/Jan07frankarticle.pdf

Pat Tall
Veteran Member


Date Joined Aug 2012
Total Posts : 950
   Posted 10/13/2014 12:58 PM (GMT -6)   
If it doesn't work for you ,then go to forum GERD Topic List. At the top go to Resources and Treatment Options. It is listed by stkitt. Lots of great info there. I just went there again and it opened just fine.

dorri
Veteran Member


Date Joined Feb 2003
Total Posts : 1979
   Posted 10/13/2014 8:15 PM (GMT -6)   
Thanks, I did go through the Forum to get the link. It was much easier. Thanks, there was a whole lot of good information. I was skeptical on believing the doctor that my symptoms were actually caused by reflux, but now, I understand they very well can be? In the article, sorry forgot was it was called, but it was something that coats the stomach. Is that an RX or an OTC?. Although I never did see anything in relation to timing of medication. Maybe I missed something and need to read it again. Thanks.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, September 21, 2018 9:07 AM (GMT -6)
There are a total of 3,005,393 posts in 329,223 threads.
View Active Threads


Who's Online
This forum has 161774 registered members. Please welcome our newest member, Lexi_40.
275 Guest(s), 11 Registered Member(s) are currently online.  Details
TiitFromEstonia, mattamx, hulahoops1974, Anitas, exqualls, InTheShop, garyi, Hugo18, cppoly, elvin, iPoop